MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a flexible ureteroscopy (urs) procedure using a ngage nitinol stone extractor, the basket could not be opened or closed.The nurse unpacked the basket and noticed the handle of the device was not working, and therefore was not able to close the basket before entering into the "working channel".The procedure was completed by using another similar basket device.No adverse effects occurred due to the alleged malfunction.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the handle in the open position and the basket formation in the closed position.The mlla (male luer lock adapter) and collet knob were tight.There were no kinks noted in the basket sheath.Functional testing noted the handle does not actuate the basket formation.It was noted that the basket sheath and the support sheath were detached.There was glue visible on the basket sheath.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to be non-functional due to sheath damage.The basket sheath had separated from the yellow support sheath that it is glued to.This allowed the basket sheath to move freely within the yellow support sheath, preventing the basket from opening.Glue was visible on the basket sheath, indicating the basket sheath was glued to the support sheath during manufacturing.Possible causes for the observed issue include excessive force was applied to the device, which caused the two sheaths to separate.Variation in the manufacturing process caused the glue bond between the two sheaths to be below normal.A combination of the above.The is no evidence provided related to handling of the device, so the cause for the issue could not be determined conclusively.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9082620
Report Number1820334-2019-02353
Device Sequence Number14153757
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)220710(10)9869252
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9869252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF COBRA VISION; WOLF COBRA VISION